Anaphylaxis and Acute Allergic reaction – how to help
10
November

By Adem Lewis / in , , , , , , , , , , , , /


If you suspect someone’s having an acute allergic reaction, you need to help them fast. Anaphylactic reactions
can be life-threatening. The calmer you are, the
calmer they will be. Sit them down and reassure them. If they’ve been prescribed
an adrenaline auto-injector, then you need to use that fast. Adrenaline auto-injectors in the UK, we have three main types. We have an Epipen, Emerade and Jext. They all contain adrenaline, and they all work pretty
much the same way. If they’ve been prescribed one, what you need to do is
encourage them to get it out, which they will do very quickly. You take it out of it’s container, and then you want to
remove the safety cap. Hold it in your dominant hand, and you will put it, or get them to put it in the upper outer part of their thigh. Straight in. And you hold it for 10 seconds. It takes about 10 seconds for the medication to pump into them. Then you will take it out
and give the area a rub. In terms of positioning, if the person is really
struggling to breathe, you want to sit them on the floor, and keep them in an upright position, preferably leaning against something. Because if you’re going to lie them down, it would make their breathing harder. They are going to be suffering
from low blood pressure. Anaphylactic shock means that your blood pressure has dropped, so you need to get them on the floor. And if they are not suffering from breathing problems, so if the main problem is that they’re just very dizzy, they’re flushed all over, they’re very scared by it, then you would lie them
down and raise their legs. And that will help boost their blood pressure very quickly. Get medical help immediately. You give their auto-injector, you keep an eye on them. If they look like they’re getting worse, you may want to give
a second auto-injector if they have one. And after about 10 minutes, the effect of the adrenaline
will start to wear off. So you will need to tell
the emergency services that you suspect acute anaphylactic shock and you need help immediately.


Leave a Reply

Your email address will not be published. Required fields are marked *